Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 25, 2014, 4:29 PM EDT for Northampton County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2014, 4:29 PM EDT (20:29 UTC)
- Expired
- Apr 25, 2014, 5:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Northampton County, NC
The radar
The Norfolk radar (KAKQ), 80 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WFUS51 KAKQ 252029
TORAKQ
NCC131-252115-
/O.NEW.KAKQ.TO.W.0007.140425T2029Z-140425T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
TORNADO ON THE GROUND. THIS DANGEROUS STORM WAS LOCATED 9 MILES
WEST OF HALIFAX...AND MOVING NORTHEAST AT 40 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
GARYSBURG AROUND 445 PM EDT.
SEABOARD AROUND 455 PM EDT.
CONWAY AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE MUD
CASTLE...GUMBERRY...JACKSON...PLEASANT GROVE...CREEKSVILLE...FALSONS
OLD TAVERN...MARGARETTSVILLE...GALATIA...PENDLETON AND SEVERN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3618 7736 3621 7739 3624 7738 3632 7745
3630 7756 3635 7759 3638 7755 3641 7756
3644 7763 3648 7765 3649 7772 3654 7770
3655 7716 3650 7707 3645 7714 3622 7723
3621 7729 3618 7730
TIME...MOT...LOC 2029Z 246DEG 34KT 3634 7770
$$
JBILLET1 follow-up statement
182
WWUS51 KAKQ 252055
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT FRI APR 25 2014
NCC131-252115-
/O.CON.KAKQ.TO.W.0007.000000T0000Z-140425T2115Z/
NORTHAMPTON NC-
455 PM EDT FRI APR 25 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHAMPTON COUNTY UNTIL
515 PM EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HALIFAX...MOVING EAST
AT 30 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
SEABOARD AROUND 510 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE GUMBERRY...
BOONES CROSSROADS...PLEASANT GROVE...JACKSON...FALSONS OLD TAVERN...
CREEKSVILLE...LASKER AND GALATIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3632 7745 3630 7752 3631 7758 3634 7759
3638 7755 3640 7755 3645 7763 3653 7768
3654 7715 3653 7715 3651 7709 3650 7708
3645 7714 3629 7720 3629 7742
TIME...MOT...LOC 2055Z 256DEG 24KT 3637 7753
$$
JBILLETWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:38 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 25, 3:38 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT FRI APR 25 2014
.SYNOPSIS...
LOW PRESSURE TRACKS ACROSS THE NORTHERN MID ATLANTIC THIS
AFTERNOON AND EVENING AND EXITS THE DELMARVA COAST AROUND MIDNIGHT.
A COLD FRONT DROPS ACROSS THE REGION SATURDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN FROM THE GREAT LAKES SUNDAY. PERIODS OF
UNSETTLED WEATHER ARE EXPECTED NEXT WEEK AS A COMPLEX AREA OF LOW
PRESSURE TRACKS FROM THE CENTRAL TO THE EASTERN UNITED STATES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE LATEST WV IMAGERY INDICATES A POTENT SHORTWAVE TROUGH TRACKING
ACROSS THE CENTRAL APPALACHIANS. AT THE SURFACE...A 1004MB
SURFACE LOW IS NEAR LAKE ERIE...WITH A ~4MB/3HR PRESSURE FALLS
OCCURRING ACROSS CENTRAL VA/NC. A COLD FRONT (PRIMARILY A DEWPOINT
BOUNDARY) EXTENDS SOUTHWARD THROUGH THE SRN APPALACHIANS. THE
WARM FRONTAL STRUCTURE REMAINS RATHER COMPLEX WITH DEWPOINTS
RANGING FROM THE UPPER 20S OVER THE LOWER MD ERN SHORE TO THE
UPPER 50S/LOW 60S OVER S-CENTRAL VA AND NE NC.
THE MID-LEVEL TROUGH IS PROGGED TO LIFT NE THROUGH THE EASTERN
GREAT LAKES DURING THE LATE AFTERNOON AND EVENING. THIS WILL
CONTINUE TO DRAW MOISTURE N OVER THE MID ATLANTIC REGION. WV
IMAGERY SHOWS A DRY CONVEYOR PUNCHING INTO WRN NC THIS AFTERNOON.
THIS HAS CREATED AN UNSTABLE THERMODYNAMIC PROFILE AS IT
OVERSPREADS RICHER LOW-LEVEL MOISTURE. HEIGHT FALLS AHEAD OF THE
TROUGH WILL CONTRIBUTE TO MID-LEVEL COOLING AND WILL ALSO RESULT
IN RATHER ROBUST VERTICAL MOTION. THE 25/17Z HRRR TRACKS
CONVECTION ACROSS THE LOCAL AREA THROUGH THE LATE AFTERNOON AND
LARGELY OFF THE COAST BY 03Z...WITH LINGERING SHOWERS OVER THE
EASTERN SHORE THROUGH 06Z...BEFORE THE DRY BOUNDARY OVERSPREADS
THE AREA.
AS FOR THE SEVERE POTENTIAL...THE GREATEST THREAT REMAINS ACROSS
SE VA/NE NC WHERE THE BEST COMBINATION OF DYNAMICAL AND
THERMODYNAMIC FORCING OCCURS. 0-6KM DEEP LAYER SHEAR PER SPC
ANALYSIS IS 40-50KT AND THIS SHOULD BE SUFFICIENT TO PRODUCE
ORGANIZED CLUSTERS OF STORMS. WIND WILL BE THE GREATEST
THREAT...BUT THE COMBINATION OF DEEP LIFT AND WBZ HEIGHTS AROUND
10 KFT WILL MAKE LARGE HAIL POSSIBLE. THERE IS A THREAT FOR
ISOLATED TORNADOES WITH LOW-LEVEL DIRECTIONAL SHEAR RESULTING FROM
A SURFACE LOW DEVELOPING OVER W-CENTRAL NC. THE SEVERE THREAT
SHOULD END W-E THROUGH 01Z.
THE SKY WILL QUICKLY CLEAR FROM W-E DURING THE LATE EVENING AND
OVERNIGHT HOURS. LOWS SHOULD RANGE FROM THE UPPER 40S NW...TO THE
UPPER 50S SE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY SHOULD BEGIN MOSTLY SUNNY...BEFORE CLOUDS INCREASE
(ESPECIALLY N) AHEAD OF A COLD FRONT APPROACHING FROM THE NW. THIS
FRONTAL PASSAGE SHOULD MAINLY BE DRY. HOWEVER...A SLIGHT CHC POP
WILL BE INCLUDED FOR THE LOWER MD EASTERN SHORE. HIGHS SHOULD
RANGE FROM THE LOW/MID 70S NE (LOCALLY COOLER ALONG THE IMMEDIATE
COAST)...TO AROUND 80 ALONG AND W OF I-95.
THE COLD FRONT DROPS THROUGH THE AREA SATURDAY NIGHT...WITH HIGH
PRESSURE BUILDING IN FROM THE GREAT LAKES SUNDAY. LOWS SHOULD RANGE
FROM THE MID 40S TO LOW 50S SATURDAY NIGHT...WITH HIGHS SUNDAY
AFTERNOON IN THE LOW/MID 60S NE TO LOW/MID 70S SW UNDER A MOSTLY
SUNNY/CLEAR SKY.
HIGH PRESSURE SHIFTS TO THE NE SUNDAY NIGHT AND MONDAY ALLOWING A
WARM FRONT TO SLOWLY LIFT N. CLOUDS SHOULD INCREASE LATE SUNDAY
NIGHT INTO MONDAY...WITH SLIGHT CHC/LOW-END CHC POPS INTO WESTERN
PORTIONS BY MONDAY AFTERNOON. LOWS SUNDAY NIGHT SHOULD RANGE FROM
THE MID 40S TO LOW 50S...FOLLOWED BY HIGHS MONDAY IN THE LOW 60S
NE...TO AROUND 70 SW.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODELS CONTINUE THE TREND FOR AN EXTENDED PERIOD OF UNSETTLED
WX MOST OF NEXT WEEK DUE TO A HIGHLY AMPLIFIED/BLOCKY PATTERN.
TODAYS MODELS TAKE MAIN UPR LEVEL LOW FARTHER NORTH & WEST OF
THE MTS TUE / WED THAN PREVIOUS RUNS DID. FORECAST BECOMES RATHER
PROBLEMATIC DUE TO THE INITIAL COOL WEDGE THAT SETS UP TUES WITH
A SECONDARY EAST COAST SHOOTER DEVELOPS ALLOWING A TRIPLE POINT TO
MOVE ACROSS SERN VA/NE NC ERLY WED. WHAT THIS CHANGE DOES IS ALLOW
THE WARM FRONT TO LIFT FARTHER NORTH INTO VA PULLING WARMER & MORE
HUMID AIR NORTH (BUT HOW FAR GIVEN PTNTL PIEDMONT WEDGE???). WILL
BE ADDING CHANCE OF TSTORMS ACROSS SERN SECTIONS WED AFTRN.
THIS COASTAL LOW PROGGED TO BECOME THE MORE DOMINANT LOW AS IT MOVES
NE ALONG THE COAST THURSDAY NIGHT AND FRIDAY. TRAILING COLD FRONT
PROGGED TO CROSS THE RGN THURSDAY TAPPING SOME OF THE GULF MOISTURE
TO THE SOUTH. UPSHOT...A RATHER WET PERIOD TUES THROUGH THUSRDAY
WITH LIKELY POPS. BEST CHCS FOR THUNDER APPEARS TO AHEAD AND ALONG
THE COLD FRNT WED NIGHT AND THURS. DRYING OUT FRI.
HIGHS TUE L-M60S NORTH...U60S-L70S SOUTH. HIGHS WED/THU/FRI U60S-M70S.
LOWS MON NITE U40S-M50S. OTW...GNRLY 50-60.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LO PRES CROSSES THE REGION FM W TO E THIS AFTN/EVE RESULTING IN
SHRA AND TSTM DEVELOPMENT (W/PTNTL MVFR CIGS)...ALONG WITH GUSTY
SSE WINDS 20 TO 25 KT. SOME THUNDERSTORMS COULD BE STRONG TO
SEVERE AS HEATING HAS COMBINED WITH INCREASED MOISTURE TO CREATE
SOME MODERATE INSTABILITY ACROSS THE AREA. THE BEST CHANCES FOR
THE STRONGEST THUNDERSTORMS EXISTS SOUTH OF KRIC. STRONG
WINDS...HAIL...HEAVY RAIN AND LIGHTNING WILL BE POSSIBLE WITH ANY
STRONG THUNDERSTORMS. CLEARING OUT TNGT AFTER FRONTAL
PASSAGE...WITH VFR CONDS SAT INTO SUN.
A SLOW MOVING LOW PRES SYSTEM WILL SPREAD UNSETTLED WEATHER WITH
PERIODS OF RAIN NEXT WEEK...BEGINNING TUESDAY.
&&
.MARINE...
GUSTY WINDS AHEAD OF APRCHG COLD FRONT WILL CONT THE SCA HEADLINES
FOR THE BAY / RIVERS / CURRITUCK NEXT FEW HOURS. MODELS SHOWING A
DECENT SURGE BEHIND THE COLD FRONTAL PASSAGE LATER TONIGHT INTO SAT
MORNING ACROSS THE BAY...SO HEADLINES WILL CONTINUE THERE. EXPT ABT
A 2-4 HR PRD OF GUSTINESS (UP TO 30 KTS) ACROSS NRN COASTAL WATERS
SAT AFTRN WHICH WILL LIKELY RESULT IN SOME 5 FOOT SEAS OUT NR 20 NM
SO SCA REMAINS IN EFFECT THERE. OTW...HIGH PRS BUILDS ACROSS WTRS
SAT AFTRN ALLOWING CONDITIONS ACROSS THE ENTIRE MARINE AREA TO DMNSH
THRU SAT EVENING.
NEXT FRNT CROSSES THE AREA SAT NIGHT PRODUCING A 3-6 HR SURGE OF CAA
SEEN DOWN THE BAY LATE SAT NIGHT...STRNGST OVR THE MIDDLE CHES BAY.
HIGH PRESSURE TO THE NORTH RESULTS IN WNDS BCMG NE SUNDAY THEN E BY
MONDAY. HIGH PROB FOR A PROLONGED PERIOD OF ONSHORE WNDS BEGINNING
SUNDAY THROUGH WED. THIS WILL LIKELY CREATE LONG PERIOD SWELLS ALONG
WITH SEAS AOA 5 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ633-
635-636-638.
SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ630>632-
634.
SMALL CRAFT ADVISORY FROM 5 AM TO NOON EDT SATURDAY FOR ANZ650-
652.
&&
SYNOPSIS...AJZ/BMD
NEAR TERM...AJZ
SHORT TERM...AJZ/BMD
LONG TERM...MPR
AVIATION...ALB/DAP
MARINE...MPRHazardous weather outlook, Apr 25, 3:36 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 336 PM EDT FRI APR 25 2014 NCZ012>017-030>032-102-VAZ060-061-065>071-079>083-087>098-261945- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD- CUMBERLAND-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 336 PM EDT FRI APR 25 2014 ...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ048-049-062>064-072>078-084>086-099-100-261945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK-NORTHAMPTON VA- 336 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME STRONG AND WILL BE CAPABLE OF PRODUCING HAIL...STRONG WIND GUSTS...AND MODERATE TO HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 2:26 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
226 PM EDT FRI APR 25 2014
VAZ065-066-251930-
LUNENBURG-MECKLENBURG-
226 PM EDT FRI APR 25 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 330 PM EDT...
AT 226 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST OF
SPANISH GROVE TO 7 MILES WEST OF BUFFALO SPRINGS TO 27 MILES SOUTH OF
NELSON...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF PHENIX
TO 5 MILES NORTH OF VIRGILINA TO CREEDMOOR...MOVING EAST AT 35 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE BUFFALO SPRINGS AROUND 235 PM
EDT...
CLARKSVILLE AROUND 245 PM EDT...
CHASE CITY AROUND 305 PM EDT...
KELLS CORNER AROUND 315 PM EDT...
REHOBOTH AROUND 320 PM EDT...
LUNENBURG AROUND 330 PM EDT...
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3658 7872 3668 7871 3669 7868 3670 7865
3688 7850 3707 7846 3708 7845 3708 7825
3669 7803 3654 7804 3654 7873 3656 7874
GINGRICHSpecial weather statement, Apr 25, 2:35 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
235 PM EDT FRI APR 25 2014
NCZ012-013-VAZ092-251915-
HERTFORD-NORTHAMPTON-SOUTHAMPTON-
235 PM EDT FRI APR 25 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHAMPTON...HERTFORD...
CITY OF FRANKLIN AND SOUTHAMPTON COUNTIES THROUGH 315 PM EDT...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RICH SQUARE...MOVING NORTH AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR POTECASI...AND...CREEKSVILLE AT
245 PM EDT...MILWAUKEE AT 250 PM EDT...CONWAY AT 255 PM EDT...
PENDLETON AT 300 PM EDT...SEVERN AT 305 PM EDT...BOYKINS AT 310 PM
EDT.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3623 7738 3624 7738 3626 7741 3676 7723
3667 7694 3624 7717 3624 7721 3621 7723
3622 7726 3621 7730
GINGRICHSpecial weather statement, Apr 25, 3:10 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT FRI APR 25 2014
NCZ012-VAZ048-060>063-065>071-079-080-087-252010-
AMELIA-BRUNSWICK-CHESTERFIELD-CUMBERLAND-DINWIDDIE-FLUVANNA-
GOOCHLAND-GREENSVILLE-HANOVER-HENRICO-LUNENBURG-MECKLENBURG-
NORTHAMPTON-NOTTOWAY-POWHATAN-PRINCE EDWARD-
310 PM EDT FRI APR 25 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTH CENTRAL
VIRGINIA THROUGH 415 PM EDT...
AT 309 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
HARDWARE TO SIMPLICITY TO 10 MILES SOUTH OF RICHARDSON...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF DILLWYN TO KEYSVILLE TO 7
MILES NORTH OF HENDERSON...MOVING EAST AT 45 MPH.
AREAS IMPACTED BY THESE STORMS INCLUDE HARDWARE AROUND 315 PM
EDT...
SHORES AROUND 320 PM EDT...
BREMO BLUFF AROUND 325 PM EDT...
FORK UNION AROUND 330 PM EDT...
COLUMBIA AROUND 335 PM EDT...
WELLVILLE AROUND 340 PM EDT...
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
LAT...LON 3735 7846 3768 7824 3776 7846 3786 7799
3773 7780 3791 7773 3794 7756 3727 7740
3698 7741 3688 7761 3686 7746 3672 7749
3671 7743 3667 7749 3655 7743 3647 7778
3654 7792 3654 7851 3708 7846 3737 7857
GINGRICHSpecial weather statement, Apr 25, 3:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 333 PM EDT FRI APR 25 2014 VAZ063-070>072-083-252000- CHESTERFIELD-HANOVER-HENRICO-KING WILLIAM-NEW KENT- 333 PM EDT FRI APR 25 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHESTERFIELD...HANOVER... HENRICO...CITY OF RICHMOND...KING WILLIAM AND NEW KENT COUNTIES THROUGH 400 PM EDT... AT 332 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRALIA...OR ABOUT OVER CHESTER...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RICHMOND HEIGHTS AT 340 PM EDT...VARINA...AND...MONTROSE AT 345 PM EDT...RICHMOND INTERNATIONAL AT 350 PM EDT...FAIR OAKS...AND...SANDSTON AT 355 PM EDT. HAZARDS INCLUDE... SMALL HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCALLY HEAVY RAINFALL. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3774 7725 3758 7704 3732 7749 3740 7760 44
Special weather statement, Apr 25, 4:01 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT FRI APR 25 2014 VAZ063-071-072-083-252030- HANOVER-HENRICO-KING WILLIAM-NEW KENT- 401 PM EDT FRI APR 25 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HANOVER...HENRICO...CITY OF RICHMOND...KING WILLIAM AND NEW KENT COUNTIES THROUGH 430 PM EDT... AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MONTROSE...OR ABOUT OVER HIGHLAND SPRINGS...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ORAPAX FARMS AT 415 PM EDT... WESTWOOD AT 425 PM EDT. HAZARDS INCLUDE... SMALL HAIL. GUSTY WINDS OF 30 TO 40 MPH. LOCALLY HEAVY RAINFALL. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LAT...LON 3778 7715 3760 7697 3741 7735 3754 7748 44
Special weather statement, Apr 25, 4:11 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EDT FRI APR 25 2014
VAZ065>067-079-080-252115-
BRUNSWICK-DINWIDDIE-LUNENBURG-MECKLENBURG-NOTTOWAY-
411 PM EDT FRI APR 25 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG...LUNENBURG...
BRUNSWICK...DINWIDDIE AND NOTTOWAY COUNTIES THROUGH 515 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NOTTOWAY TO CLARKSVILLE...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BLACKSTONE TO 14 MILES SOUTH OF
REDOAK...MOVING EAST AT 35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
ORAL OAKS AROUND 415 PM EDT...
PATTERSONS STORE AROUND 420 PM EDT...
NORTH WELLVILLE AROUND 425 PM EDT...
PALMER SPRINGS AROUND 430 PM EDT...
DUNDAS AROUND 435 PM EDT...
BRACEY AROUND 440 PM EDT...
HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING AROUND LIGHT
OUTDOOR OBJECTS.
LAT...LON 3668 7870 3669 7864 3671 7864 3689 7850
3693 7841 3715 7812 3720 7781 3719 7774
3722 7771 3724 7758 3722 7752 3654 7804
3654 7862 3655 7874
ZIMMERMANThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:20 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 40 min |
| Apr 25, 5:22 PM EDT | Flash Flood Warning | AKQ | Northampton | 3 hr |
| Apr 25, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Gates, Hertford, Northampton | 42 min |
| Apr 25, 5:54 PM EDT | Tornado Warning | AKQ | Hertford, Northampton | 36 min |
| Apr 25, 5:57 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan | 48 min |
| Apr 25, 6:22 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Gates, Hertford, Northampton, Pasquotank and 1 more | 38 min |
| Apr 25, 6:45 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Hertford, Perquimans | 45 min |
| Apr 25, 7:03 PM EDT | Special Weather Statement | AKQ | Camden, Gates | 57 min |
| Apr 25, 7:25 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 50 min |
| Apr 25, 7:37 PM EDT | Special Weather Statement | AKQ | Bertie | 38 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.